A newbie here and I'm at a loss for relief. I can't explain it to co-workers because they think I'm crazy but here is my situation. About every 12-24 months I have a flare up in either the left or right ankle but never at the same time. It gets twice the size of my other ankle and changes color a bit. It isn't caused by exercise or an accident, it just shows up out of nowhere. This is the 4th time in the last 5 years and I'm starting to see a pattern. I usually have a stomach issue a week before it shows up. MRIs and xrays have shown nothing. It is obviously an autoimmune disease but I can't think of which one. I mean to tell you I am on crutches for a minimum of 3 weeks and the pain is the same throughout the course of the flare-up and then it's gone. I teach so this makes that job even harder and I can't help my wife with the kids which causes major stress on our marriage. I don't know where to start. I'm going to my podiatrist tomorrow. He said 2 years ago if this happens again, we will order blood work for RA. However, that often shows up negative in a lot of RA patients. Any ideas of what it might be? I had a theory that I have a virus much like a herpes or shingles virus that comes out during stress and attacks my ankle joints. I also, used to get strep throat every year about this time and that has been gone for about 6 years. I'm wondering if it's possible if the strep now makes itself present in another part of the body ie the ankles. Always one at a time. Loss for words and hope. I just know that the next 3-4 weeks will be sleepless nights with throbbing ankle pain and crawling around the house. I can put zero pressure on this foot. I would be okay if I could walk differently while its flaired up but this is not an option.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?